Open Access
Translator Disclaimer
May 2013 Exchangeable sequences driven by an absolutely continuous random measure
Patrizia Berti, Luca Pratelli, Pietro Rigo
Ann. Probab. 41(3B): 2090-2102 (May 2013). DOI: 10.1214/12-AOP786


Let $S$ be a Polish space and $(X_{n}:n\geq1)$ an exchangeable sequence of $S$-valued random variables. Let $\alpha_{n}(\cdot)=P(X_{n+1}\in\cdot\mid X_{1},\ldots,X_{n})$ be the predictive measure and $\alpha$ a random probability measure on $S$ such that $\alpha_{n}\stackrel{\mathrm{weak}}{\longrightarrow}\alpha$ a.s. Two (related) problems are addressed. One is to give conditions for $\alpha\ll\lambda$ a.s., where $\lambda$ is a (nonrandom) $\sigma$-finite Borel measure on $S$. Such conditions should concern the finite dimensional distributions $\mathcal{L}(X_{1},\ldots,X_{n})$, $n\geq1$, only. The other problem is to investigate whether $\Vert\alpha_{n}-\alpha\Vert\stackrel{\mathrm{a.s.}}{\longrightarrow}0$, where $\Vert\cdot\Vert$ is total variation norm. Various results are obtained. Some of them do not require exchangeability, but hold under the weaker assumption that $(X_{n})$ is conditionally identically distributed, in the sense of [Ann. Probab. 32 (2004) 2029–2052].


Download Citation

Patrizia Berti. Luca Pratelli. Pietro Rigo. "Exchangeable sequences driven by an absolutely continuous random measure." Ann. Probab. 41 (3B) 2090 - 2102, May 2013.


Published: May 2013
First available in Project Euclid: 15 May 2013

zbMATH: 1277.60064
MathSciNet: MR3098068
Digital Object Identifier: 10.1214/12-AOP786

Primary: 60G09 , 60G42 , 60G57 , 62F15

Keywords: conditional identity in distribution , exchangeability , predictive measure , random probability measure

Rights: Copyright © 2013 Institute of Mathematical Statistics


Vol.41 • No. 3B • May 2013
Back to Top